Patient with pyschiatric history presenting with somatic symptoms

Patient : Dear Doctors, I am asking this question for a friend, because he is not allowed to research medical conditions. He has been diagnosed with OCD, bipolar disorder and anxiety disorder (hence the ban from looking up medical conditions), and is taking Propranonol, Geodon (ziprasidone) and Lamicitil (lamotrigine) to deal with those. He is a Caucasian, nineteen year-old male. He is around six feet, three inches tall, two hundred and some pounds (although in the past five months he has lost twenty pounds through positive diet changes and exercise). Recently, he has been experiencing severe chest pains, numbness and cold feelings in the legs, phonophobic migranes, exhaustion, shortness of breath, clouded thoughts and general tiredness and lack of energy. He also has been having extremely loud stomach gurgles, accompanied by gastrointestinal pain. He feels that some of these symptoms may be side-effects of his medicines, particularly Lamictal. We (his friends) are also concerned that he might be on the verge of a breakdown. He hasn't had one for a couple years, but his behavior has been stranger than usual recently. He is more snappy, more perfectionistic (or OCD), and has more trouble focusing than normal, he has been having suicidal thoughts, and has been crying. These were some of the signs that preceded his last breakdown. We feel that he should go to the doctor, but he is concerned about the cost, as his insurance is terrible. We were just wondering what conditions these symptoms might indicate, especially those from the first part of the question, and how urgent it is that he go to a doctor (it is a given that he should go). Thank you very much for your advice.
Doctor :   I understand your concern regarding your friend . While it may be possible that he may be having some physical problem a nd condition which would need to be ruled out there is a higher probabilty that he may be suffereing from certain signs of depression.I woudl advice to also carry out a screening ecg, chest xray as well as cbc to rule out organic problems,  I would highly recommend you to convince him to see a physician in person sooner than later especially if he is suicidal.  In the mean time you can also evaluate whether he has been compliant with his medications since he feels that the symptoms are caused due to the side effects of the medications he may have stopped taking a the same and thus having a relapse. Also provide him with moral as well as physical support. I hope this helps.

Related Q&A

Q: I have a tailors bunion on my right pinky toe. It is extremely painful wearing certain types of shoes. If I choose to...

Q: Hi, Our 9 yrs daughter has high cholesterol total-228(MAX190), HDL 66(>45) , LDL 140 (>100) Lipoproteina A 5...

Q: Children high cholesterol, high lipo A. What type of doctor we should visit and what thype of treatment?

Q: I had my implant removed a week ago i have been very ill when i had it taken out i am still a bit poorly how long unt...

Q: I have peyronies I can stil have erection there is No pain and just the erection is les strong and is swiftly to the ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews